Our expert says:
Yes, painkillers can cause constipation (especially ones with codeine in). Constipation can cause rectal prolapse, not the lower back injury. It may recover on its own if the constipation is treated and the prolapse is not due to muscle injury of the rectum but just the mucosal (inside) lining protruding. Try using lactulose syrup (Duphalac) for the constipation - it won't make the bowel "lazy" and dependent on laxatives. If it persists you may need to see a surgeon for a small operation to fix the prolapse.
See also http://www.nlm.nih.gov/medlineplus/ency/article/001132.htm
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.